Differential and Integral Equations

One-dimensional scattering theory for quantum systems with nontrivial spatial asymptotics

F. Gesztesy, R. Nowell, and W. Pötz

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We provide a general framework of stationary scattering theory for one-dimensional quantum systems with nontrivial spatial asymptotics. As a byproduct we characterize reflectionless potentials in terms of spectral multiplicities and properties of the diagonal Green's function of the underlying Shrödinger operator. Moreover, we prove that single (Crum-Darboux) and double commutation methods to insert eigenvalues into spectral gaps of a given background Shrödinger operator produce reflectionless potentials (i.e., solitons) if and only if the background potential is reflectionless. Possible applications of our formalism include impurity (defect) scattering in (half-) crystals and charge transport in mesoscopic quantum-interference devices.

Article information

Source
Differential Integral Equations, Volume 10, Number 3 (1997), 521-546.

Dates
First available in Project Euclid: 2 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367525666

Mathematical Reviews number (MathSciNet)
MR1744860

Zentralblatt MATH identifier
0894.34077

Subjects
Primary: 81U05: $2$-body potential scattering theory [See also 34E20 for WKB methods]
Secondary: 34B20: Weyl theory and its generalizations 34L25: Scattering theory, inverse scattering 47E05: Ordinary differential operators [See also 34Bxx, 34Lxx] (should also be assigned at least one other classification number in section 47)

Citation

Gesztesy, F.; Nowell, R.; Pötz, W. One-dimensional scattering theory for quantum systems with nontrivial spatial asymptotics. Differential Integral Equations 10 (1997), no. 3, 521--546. https://projecteuclid.org/euclid.die/1367525666


Export citation